Alert archive / Texas / Snow Advisories in 2007
Snow Advisory 3, NWS Lubbock, TX
NWS Lubbock, TX issued this snow advisory at Feb 1, 2007, 8:27 PM CST for 24 counties in Texas. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2007, 8:27 PM CST (02:27 UTC)
- Expired
- Feb 2, 2007, 12:00 PM CST
- In force
- 16 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -130 m²/s²
- 0-3 km storm-relative helicity
- -63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this snow advisory went out at Feb 1, 3:42 PM CST, 4 hours 45 minutes earlier.
Area forecast discussion, Feb 1, 3:42 PM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 342 PM CST THU FEB 1 2007 .SHORT TERM... ARCTIC AIR IS PUSHING QUICKLY SOUTH ALONG INTO THE PLAINS AND SOUTH ALONG THE EASTERN EDGE OF THE ROCKIES THIS AFTERNOON. EXPECT THIS NEXT SURGE OF AIR TO BE COLDER THAN PREVIOUS ONE AS TEMPERATURES IN THE MONTANA AREA THIS AFTERNOON ARE REMAINING IN THE -2 TO + 8 DEGREE RANGE. AT 21Z THE LEADING EDGE OF THE NEW FRONT WAS PUSHING THROUGH KANSAS. EXPECT IT TO BE IN THE LUBBOCK ARE AROUND MIDNIGHT TONIGHT AND THEN DESPITE SOME OF THE INITIAL MODEL GUIDANCE WHICH WANTED TO ERODE IT QUICKLY BACK TO OUR NORTHEAST TOMORROW...THINK IT WILL REMAIN WELL TO OUR SOUTH THROUGH THE DAY TOMORROW. THUS EXPECT COLD AIR TO REMAIN IN PLACE THROUGH FRIDAY AFTERNOON WITH TEMPS IN THE 20S COMMON FOR MOST OF THE AREA. IN ADDITION TO THE COLD AIR...GUIDANCE SHOWS A VORT MAX MOVING OUT OF THE ROCKIES OVER THE AREA TONIGHT AND EARLY FRIDAY. COMBINATION OF LIFT ASSOCIATED WITH THE DISTURBANCE ALOFT PLUS FRONTAL FORCING SHOULD PROVIDE A GOOD CHANCE OF MOSTLY LIGHT SNOW TONIGHT THROUGH TOMORROW MORNING. EXPECT AMOUNTS TO REMAIN NEAR OR BELOW 1 INCH...BUT SOME MODEL GUIDANCE HINT AT SLIGHTLY HIGHER AMOUNTS AND CAN NOT RULE THEM OUT. BY TOMORROW 15 OR 18Z TOMORROW...MOST OF THE LIFT IS VERY SHALLOW AND CHANCES OF SNOW SHOULD END. .LONG TERM... WILL HAVE VERY COLD OVERNIGHT TEMPERATURES AS ARCTIC AIR AND CLEARING RESULT IN RADIATIONAL COOLING INTO THE TEENS OVER MOST AREAS FRIDAY NIGHT. MODELS MAY BE A BIT AGGRESSIVE WITH SURFACE LEE TROF BECOMING REESTABLISHED...BUT LIKELY TO RETURN TO SW/W SURFACE WINDS DURING THE DAY ON SATURDAY WITH A WARMUP ONLY INTO THE LOWER TO MID 30S DESPITE INSOLATION. NORTHWEST FLOW TO CONTINUE WITH RISING HEIGHTS EDGING IN FROM THE WEST DURING THE WEEKEND INTO NEXT WEEK AS HIGH AMPLITUDE UPPER RIDGE BUILDS ACROSS THE WEST COAST. LIKELY TO SEE ANOTHER MODIFIED ARCTIC SURGE MONDAY AND THEN AGAIN TOWARD MIDWEEK...THUS TEMPERATURES LATER IN PERIOD SOMEWHAT PROBLEMATIC. KEPT POPS LOW TO NIL IN EXTENDED PERIOD WITH LOW TO MID LEVEL MOISTURE LOOKING MORE SCARCE UNDER NW FLOW REGIME. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 20 24 15 31 18 / 50 50 10 10 10 TULIA 21 21 16 29 18 / 50 50 10 10 10 PLAINVIEW 22 23 18 30 19 / 50 50 10 10 10 LEVELLAND 26 29 19 33 20 / 40 40 10 10 10 LUBBOCK 23 29 19 33 20 / 40 40 10 10 10 BROWNFIELD 28 29 20 34 22 / 40 40 10 10 10 CHILDRESS 23 25 18 27 18 / 50 50 10 10 10 SPUR 27 27 20 30 19 / 40 40 10 10 10 ASPERMONT 27 29 21 30 21 / 40 40 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 04/06
Hazardous weather outlook, Feb 1, 7:38 AM CST, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 738 AM CST THU FEB 1 2007 TXZ021>044-021345- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 738 AM CST THU FEB 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER AN UPPER LEVEL LOW MOVING ACROSS THE PERMIAN BASIN LATER TODAY WILL BRING A CHANCE FOR LIGHT WINTRY PRECIPITATION TO THE AREA TODAY AND TONIGHT. LIGHT SNOW AND SLEET WILL BE THE DOMINANT PRECIPITATION TYPE. MOST LOCATIONS WILL SEE ACCUMULATIONS RANGING FROM ONLY A DUSTING TO LESS THAN ONE INCH. HOWEVER THERE IS THE POSSIBILITY THAT A NARROW BAND OF HEAVIER SNOWFALL COULD DEVELOP. IF THIS OCCURS LOCALIZED SLIGHTLY HEAVIER SNOWFALL AMOUNTS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... TRAVELERS ARE ADVISED TO MONITOR THE LATEST WEATHER INFORMATION.
In the hours before
Special weather statement, Feb 1, 3:57 PM CST, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 357 PM CST THU FEB 1 2007 TXZ021>044-021500- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 357 PM CST THU FEB 1 2007 ...LIGHT SNOW POSSIBLE ACROSS THE AREA TONIGHT AND EARLY FRIDAY... ANOTHER SURGE OF ARCTIC AIR WILL MOVE SOUTH TONIGHT WITH COLDER TEMPERATURES EXPECTED FRIDAY INTO THE WEEKEND. ALSO...UPPER LEVEL ENERGY WILL MOVE SOUTHEAST TONIGHT ACROSS THE SOUTH PLAINS AND ROLLING PLAINS. THIS DISTURBANCE WILL INTERACT WITH LOW TO MID LEVEL MOISTURE BEHIND THE FRONT TO GENERATE SCATTERED SNOW SHOWERS. THE BEST OPPORTUNITY FOR SNOW WOULD BE FROM 9 PM THIS EVENING THROUGH 9 AM FRIDAY MORNING. MOST AREAS WILL SEE LIGHT SNOW OR FLURRIES WITH ACCUMULATIONS GENERALLY LESS THAN ONE INCH. HOWEVER...LOCALIZED AMOUNTS GREATER THAN ONE INCH WILL BE POSSIBLE IN HEAVIER SNOW BANDS.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.